Cara Ward has suffered from eczema since she was an infant. The skin condition left her dependent on anti-inflammatory steroid creams for treatment. However when her medicated creams stopped working, and she had to take herself off the topical ointments, her body went into withdrawals more horrific than her original skin complaints.
Although her skin was now resistant to the creams, once she stopped using them it went into complete withdrawal.
As a side effect of stopping the creams, her skin began to peel and flake and became extremely scaley. She describes the condition as shedding, saying it seemed she shed her whole body’s worth of skin multiple times every day.
Ward says it felt like her skin was burning, and it would easily peel at even light touches that left her with many sleepless nights, itching and even open sores all over her body.
The symptoms lasted for two years, during which time, she said, her shedding skin left flakes all over the house.
“My bed looked like it was full of sand,” she described.
The 28-year-old said the pain and discomfort prevented her from getting more than an hour or two of sleep at a time.
Adding insult to injury, strangers would stare at her and move away to avoid her in public because of her skin condition. She even had to quit her job, and said that she stayed indoors for the most part to deal with the horrific symptoms.
After two years of near-constant pain, her skin has finally started to clear and return to normal once more.